Thunderstorm Wind, Terry
- When
- July 3, 7:32 PM CST
- Where
- Terry County, Brownfield
- Measured
- 43 kt (49 mph) measured gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 33.180, -102.280
A thunderstorm produced winds that blew down a portion of a fence in Brownfield shortly after 19:30 CST. A nearby Texas Tech University West Texas Mesonet station recorded a peak gust of 50 mph.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
A thunderstorm produced winds that blew down a portion of a fence in Brownfield shortly after 19:30 CST. A nearby Texas Tech University West Texas Mesonet station recorded a peak gust of 50 mph. No other reports of damage were received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jul 3, 6:29 PM CST, 1 hour 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 729 PM CDT THU JUL 3 2008 .UPDATE... THUNDERSTORMS MAY BE IN EARLY STAGE OF ORGANIZING CONVECTIVE COMPLEX OVER WESTERN SOUTH PLAINS IN STRONG LOW LEVEL CONVERGENCE ON NORTH SIDE OF THETA-E RIDGE. FRONT AND THETA-E RIDGE SHOULD MOVE INTO EXTREME SOUTH OR SOUTHWESTERN SOUTH PLAINS LATE IN THE EVENING. HAVE INCREASED MENTION OF THUNDERSTORMS TO LIKELY IN THE SOUTHWESTERN SOUTH PLAINS ALONG WITH HIGHER CHANCE FOR THE REMAINING SOUTHERN ZONES. ADDED HEAVY RAIN MENTION AS WELL. HAVE ALREADY ISSUED AN URBAN AND SMALL STREAM FLOOD ADVISORY FOR THIS AREA UNTIL 945 PM. COMPLEX MAY MOVE A BIT MORE QUICKLY TO THE SOUTH AFTER DARK ASSUMING MATURE COOL POOL DEVELOPS ON BACK SIDE... SO SYSTEM SHOULD MOSTLY CLEAR OUR AREA OR WEAKEN BY MIDNIGHT. WILL ALSO BE EYING OTHER CONVECTIVE SYSTEMS STEERING TO THE SOUTH OR POSSIBLY A BIT SOUTHEAST OUT OF THE NEW MEXICO HIGHLANDS NEAR OUR WESTERN ZONES LATER TONIGHT. MCQUEEN && .PREV DISCUSSION... /ISSUED 331 PM CDT THU JUL 3 2008/ SHORT TERM... RAIN/STORM CHANCES LATER THIS AFTERNOON/EVENING PRESENT A FORECAST CHALLENGE TODAY. CURRENT SATELLITE/RADAR IMAGERY DEPICTS A RELATIVE LULL IN CONVECTIVE ACTIVITY ACROSS THE SOUTH PLAINS...YET A WELL DEFINED OUTFLOW BOUNDARY/EFFECTIVE FRONTAL BOUNDARY HAS STALLED FROM ROUGHLY MORTON...TO TAHOKA...TO SOUTH OF GUTHRIE. MEANWHILE A MCV FROM OVERNIGHT CONVECTION REMAINS IDENTIFIABLE OVER THE EASTERN PANHANDLE...WITH NEW/ISOLATED CI NEAR A SECONDARY BOUNDARY OVER THE NORTHERN SOUTH PLAINS. WEAK DIURNAL PRESSURE FALLS HAVE DEVELOPED RECENTLY OVER THE LLANO ESTACADO AND HAVE CONTRIBUTED TO THE FRONT/S STALLED MOTION. VIS IMAGERY SHOWS INCREASED VERTICAL CU DEVELOPMENT VICINITY THE FRONT. MODELS...NAMELY THE WRF-NAM...TRIGGER CONVECTIVE SIGNALS FOCUSED ALONG THIS FEATURE LATE THIS AFTERNOON/EVENING WITHIN A MODERATELY UNSTABLE AIRMASS WITH SBCAPES 1000+J/KG. MID LEVEL WIND FIELDS ARE CURRENTLY VERY WEAK AND DEEP LAYER WIND SHEAR IS NOT SUPPORTIVE OF ORGANIZED SEVERE STORMS. THUS EXPECT ANY CONVECTION THAT INITIATES WILL BE DOMINATED BY PULSE SINGLE/MULTICELL MODES. ANY SEVERE WEATHER...HAIL AND/OR WIND THREAT...WILL BE VERY LOCALIZED/BRIEF AND LOW-END. YET STEEP LOW LEVEL LAPSE RATES AND PRE-EXISTING VORTICITY ALONG SAID BOUNDARY COULD BE SUFFICIENT TO STRETCH AN ISOLATED NONMESOCYCLONIC SPIN UP BENEATH INITIAL/STRONG UPDRAFTS. GIVEN ABOVE REASONING...PLAN TO INCREASE GRIDDED POPS TO NEAR 40 PERCENT ALONG THE BOUNDARY...THEN EXTEND 30 PERCENT GRIDDED POPS NORTHWARD OVER THE ROLLING PLAINS/SOUTHEASTERN PANHANDLE EAST OF THE MID LEVEL MCV AND NEAR ADDITIONAL BOUNDARIES. WILL NOT EXPLICITLY MENTION A SEVERE WEATHER THREAT IN THE HAZARDS PRODUCTS GIVEN LOW/ CONDITIONAL PROBABILITIES...BUT WILL MENTION LOCALIZED HEAVY RAIN GIVEN MINIMAL STORM MOTION NEAR BOUNDARY. LONG TERM... A SERIES OF MID/UPR-LVL SHTWVS WILL MOVE OUT OF THE PACIFIC AND BEAT DOWN THE UPPER RIDGE ACROSS THE SOUTHWEST STATES BY MONDAY. UNTIL THEN...THE TEMPORARY AMPLIFICATION OF THE RIDGE AND EASTWARD EXPANSION SHOULD KEEP THE WX MAINLY DRY AND WARM FOR THE WEEKEND...WITH HIGHS A LITTLE BIT ABOVE NORMAL...MID TO UPPER 90S. LIFT FROM THE SHTWV ON MONDAY IS EXPECTED TO RESULT IN SCATTERED TSTM DEVELOPMENT ACROSS THE HIGHER TERRAIN OF NE NM AND SE COLO...SOME OF WHICH MAY PROPAGATE INTO OUR NW COUNTIES MON EVE. A BOUNDARY MAY FOLLOW MONDAY NIGHT BUT TIMING/STRENGTH UNCERTAIN AT THIS POINT. BEYOND MONDAY THE UPPER RIDGE IN THE WEST REINTENSIFIES WHILE MOST GUIDANCE INDICATES A PERSISTENT WEAKNESS IN THE HEIGHT FIELD DEVELOPING ACROSS TEXAS...WHETHER FROM THE IMPACT OF RETROGRADING BASE OF THE BROAD MID-LATITUDE CENTRAL U.S. TROUGH PER THE GFS...OR A WESTWARD-MOVING WAVE FROM THE GULF OF MEXICO PER THE ECMWF...OR SOME COMBINATION OF THESE FEATURES. IN EITHER CASE...THIS SHOULD RESULT IN SOME DOWNWARD PRESSURE ON TEMPS...PROBABLY DROPPING BACK INTO THE UPPER 80S-LOWER 90S RANGE FOR MOST LOCATIONS. PRECIP-WISE...WHILE CHANCES SHOULD BE BACK ON THE INCREASE...STILL DIFFICULT TO HONE IN ON A PARTICULAR TIME OR LOCATION. IF A BOUNDARY IS IN THE VICINITY TUE AND/OR WED THAT WILL ALMOST CERTAINLY REQUIRE AN INCREASE IN OUR GRIDDED POPS. OTHERWISE...BEST CHANCES MAY REMAIN TO OUR SOUTH AND WEST WHERE BETTER MOISTURE/LIFT IS PROGGED. FOR THIS CYCLE DID ADJUST POPS UPWARD TO JUST BELOW MENTION NEXT TUE THROUGH THU FOR MOST AREAS. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 59 90 64 94 64 / 20 20 20 10 10 TULIA 61 91 66 95 66 / 20 20 20 10 10 PLAINVIEW 65 92 66 94 66 / 20 20 20 10 10 LEVELLAND 63 92 65 94 65 / 70 20 10 10 10 LUBBOCK 67 93 67 95 68 / 40 20 20 10 10 DENVER CITY 61 93 65 94 65 / 70 10 10 10 10 BROWNFIELD 65 93 66 94 66 / 70 10 10 10 10 CHILDRESS 67 95 71 98 72 / 20 20 20 10 10 SPUR 67 95 69 96 69 / 50 20 20 10 10 ASPERMONT 68 97 70 97 71 / 50 20 20 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 05/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 303 PM CDT THU JUL 3 2008 TXZ021>044-042015- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 303 PM CDT THU JUL 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE NO ORGANIZED OR WIDESPREAD SEVERE WEATHER THREATS ARE ANTICIPATED. HOWEVER SCATTERED THUNDERSTORMS ARE EXPECTED OVER PORTIONS OF THE OUTLOOK AREA. ISOLATED STORMS MAY PRODUCE LOCALIZED HEAVY RAINFALL ALONG WITH SMALL SCALE DAMAGING WIND GUSTS AND HAIL LESS THAN ONE INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS CURRENTLY EXPECTED. .SPOTTER INFORMATION STATEMENT... GIVEN THE LOW AND CONDITIONAL PROBABILITY OF SEVERE WEATHER...STORM SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 806 PM CDT THU JUL 3 2008 TXZ040-040145- TERRY TX- 806 PM CDT THU JUL 3 2008 ...STRONG THUNDERSTORM ACROSS TERRY COUNTY... AT 759 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES EAST OF BROWNFIELD...MOVING WEST AT 14 MPH. BRIEF...STRONG WIND GUSTS AND SMALL HAIL ARE POSSIBLE NEAR THESE THUNDERSTORMS...IN ADDITION TO VERY HEAVY RAINFALL OF AN INCH OR MORE THAT MAY CAUSE LOCALIZED FLOODING. MOVE TO A PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM WINDOWS. PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 100082.